MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ARTICULEZE M HEAD 36MM +12; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ARTICULEZE M HEAD 36MM +12; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-54-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Doi: (b)(6) 2004: patient received a primary left tha to treat advanced avascular necrosis.The patient received a pinnacle/corail metal-on-metal hip.The procedure was completed without complications.Dor: (b)(6) 2019: patient received a left hip revision to treat dull pain and mri identified metal-on metal reaction.Preoperative testing revealed elevated serum blood heavy metal levels.Upon entering the joint, the surgeon identified and excised black stained synovium.There was no wear or reported defects of the revised femoral head.There was minimal corrosion of the femoral stem trunnion.The corrosion was cleaned, and the well-fixed stem was retained.There was noted corrosion on the metal liner, and it was revised.The well-fixed cup was retained.The patient was revised with a depuy poly liner and ceramic femoral head.The procedure was completed without complications.Doi: (b)(6) 2004.Dor: (b)(6) 2019.Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.

Brand Name
ARTICULEZE M HEAD 36MM +12
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st. anthony's rd
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13802500
Report Number1818910-2022-04897
Device Sequence Number14426199
Product Code JDI
UDI-Device Identifier10603295033974
UDI-Public10603295033974
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K980513
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1365-54-000
Device Catalogue Number136554000
Device Lot Number1130644
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; CORAIL HA W/O COLLAR S12 150MM; PINNACLE 100 ACET CUP 52MM; PINNACLE MTL INS NEUT36IDX52OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale